MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pneumothorax (2012); Cough (4457)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Monitor serial number: (b)(6), software 2.8.0.Receiver serial number: (b)(6), model version 1.1.0.The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 27-feb-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the patient was "admitted to hospital (b)(6) 2025." the patient was on ten liters of oxygen (02) via face mask at the time of feeding tube placement.The cortrak tube placement attempt was performed on (b)(6) 2025.Per hospital policy a carbon dioxide (co2) detector was used during placement.The "first attempt, tracing with time stamp 15:09, registered nurse (rn) "reports co2 detector showed color change indicating tube was in the lung, "[patient]" also coughing during first attempt and tube was removed.Anterior view shows tube tip deviation to the right in the upper quadrant." the "second tracing, time 15:12, duration 43 seconds.Rn used a new co2 detector for this placement."[communication with]" to rn who reports "[patient]" did not cough, stats were stable, no drop in oxygen (spo2), co2 detector did not have color change to indicate tube was in the lung.Anterior view shows tube deviates to the right.Rn states she was concerned with the tracing on the anterior view, however, the co2 detector did not indicate she was in the lung and "[patient]" did not have any other signs and symptoms to indicate she was in the lung and assumed the receiver was not in the correct position." the "third tracing, time 15:12, duration 12 seconds.Rn retraced tube and also had "[patient's]" rn use auscultation to assess if tube was in correct position, states air was heard in the patient¿s stomach.Per hospital policy a chest "[x-ray]" was ordered to confirm placement.Initial "[x-ray]" show tube in the "[right]" lung.Tube was removed upon findings on "[x-ray]".Second "[x-ray]" shows "[patient]" now has small "[right]" apical pneumothorax." further events sequence are as follows: on (b)(6) 2025 at 16:34: weighted feeding tube tip projects over the right lung with tip likely in the pleural space.No pneumothorax detected, though is at risk for pneumothorax on removal tube.On (b)(6) 2025 at 18:13: small right apical pneumothorax.Patient did not require a chest tube, attempt to place another feeding tube was not made by cortrak operating room radiology.On (b)(6) 2025 at 06:24: stable small right apical pneumothorax without cardiomediastinal shift on (b)(6) 2025 at 08:24: resolved pneumothorax.' palliative care was consulted on (b)(6) 2025 and "[patient]" died on (b)(6) 2025.Death was not "[due to]" cortrak misplacement according to report." additional information received 03-feb-2025 stated the patient was not intubated at time of tube placement.
 
Additional Manufacturer Narrative
(b)(6).The device history record for the reported lot number, 22122031, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 17-jun-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MINNETRONIX, INC.
1635 energy park dr.
saint paul MN 55108
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21479442
Report Number3011270181-2025-00002
Device Sequence Number3983156
Product Code KNT
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K240965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number20-0950
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
40-9551TRAK2; RU SN (B)(6).; RU SN 22120142
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight132 LB